Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243415] of Richard T. Durrett

Papers Published

  1. Durrett, R; Foo, J; Leder, K, Spatial Moran models, II: cancer initiation in spatially structured tissue., Journal of Mathematical Biology, vol. 72 no. 5 (April, 2016), pp. 1369-1400, ISSN 0303-6812 [doi]
    (last updated on 2019/04/24)

    We study the accumulation and spread of advantageous mutations in a spatial stochastic model of cancer initiation on a lattice. The parameters of this general model can be tuned to study a variety of cancer types and genetic progression pathways. This investigation contributes to an understanding of how the selective advantage of cancer cells together with the rates of mutations driving cancer, impact the process and timing of carcinogenesis. These results can be used to give insights into tumor heterogeneity and the "cancer field effect," the observation that a malignancy is often surrounded by cells that have undergone premalignant transformation.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320